Risperdal® Can Have Devastating Side Effects for Teens
August 22nd, 2017|
Adolescence can be a difficult period of life for many people, especially when they’re suffering from mental and mood disorders like bipolar disorder or irritability associated with autism. An antipsychotic drug called Risperdal® is prescribed to adolescent boys who suffer from these conditions, but it’s also linked to severe side effects.
At Ferrer, Poirot & Wansbrough, we’ve helped families whose sons were affected by the drug and its life-altering side effects, which can include:
- Gynecomastia – A 2006 study showed that Risperdal is linked to the development of abnormally large breast tissue in adolescent boys due to its effects on hormones.
- Neurological problems – Risperdal is also linked to severe neurological side effects including anxiety, dizziness, restless muscle movements in the face, seizures and convulsions, and tremors.
Despite the risk of serious and life-changing side effects, doctors are still prescribing Risperdal to adolescents, and it has not been recalled by the Food and Drug Administration or its manufacturer Johnson & Johnson.
If you or your child developed physical or neurological side effects after taking this medication, our Risperdal drug injury lawyers want to speak with you. Contact us any time for a free consultation to discuss your options.